Alert archive / Illinois / Wind Advisories in 2020

Wind Advisory 6, NWS Quad Cities, IA

June 9, 2020Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this wind advisory at Jun 9, 2020, 3:16 AM CDT for Bureau County, Putnam County, Illinois. It took effect at Jun 9, 2020, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2020, 3:16 AM CDT (08:16 UTC)
In effect from
Jun 9, 2020, 10:00 AM CDT
Expired
Jun 9, 2020, 9:10 PM CDT
In force
11 hr
Issued by
NWS Quad Cities, IA

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3482 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS73 KDVN 090816
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
316 AM CDT Tue Jun 9 2020

ILZ017-018-091630-
/O.NEW.KDVN.WI.Y.0006.200609T1500Z-200610T0300Z/
Bureau-Putnam-
Including the cities of Princeton and Hennepin
316 AM CDT Tue Jun 9 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Bureau and Putnam Counties.

* WHEN...From 10 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Haase
4 follow-up statements
529 
WWUS73 KDVN 091349
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
849 AM CDT Tue Jun 9 2020

ILZ017-018-092200-
/O.CON.KDVN.WI.Y.0006.200609T1500Z-200610T0300Z/
Bureau-Putnam-
Including the cities of Princeton and Hennepin
849 AM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 25 mph with gusts up to 45 mph 
  possible this afternoon.

* WHERE...Bureau and Putnam Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DLS
621 
WWUS73 KDVN 092001
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
301 PM CDT Tue Jun 9 2020

ILZ017-018-100300-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-200610T0300Z/
Bureau-Putnam-
Including the cities of Princeton and Hennepin
301 PM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph this
  afternoon, becoming southwest this evening. 

* WHERE...Bureau and Putnam Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DLS
532 
WWUS73 KDVN 100036
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
736 PM CDT Tue Jun 9 2020

ILZ017-018-100300-
/O.CON.KDVN.WI.Y.0006.000000T0000Z-200610T0300Z/
Bureau-Putnam-
Including the cities of Princeton and Hennepin
736 PM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph this evening.

* WHERE...Bureau and Putnam Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
648 
WWUS73 KDVN 100210
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
910 PM CDT Tue Jun 9 2020

ILZ017-018-100315-
/O.CAN.KDVN.WI.Y.0006.000000T0000Z-200610T0300Z/
Bureau-Putnam-
Including the cities of Princeton and Hennepin
910 PM CDT Tue Jun 9 2020

...WIND ADVISORY IS CANCELLED...

Wind gusts through the rest of tonight are expected to remain
below 35 mph, and if anything, winds may become calm by late
tonight. The Wind Advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 1:23 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 9, 1:23 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
123 AM CDT Tue Jun 9 2020

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 336 PM CDT Mon Jun 8 2020

18Z surface data has tropical depression Cristobal in southeast
Arkansas while a very diffuse frontal boundary ran from southeast
Missouri up through central Iowa. Dew points were in the 50s across
the Great Lakes and Ohio Valley. Dew points were in the 60s and
higher from the Gulf coast up into the Tennessee Valley and then
into the Plains.

&&

.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 336 PM CDT Mon Jun 8 2020

Headlines:

A Flash Flood Watch remains in effect from 12Z Tuesday til 03Z
Wednesday for potential flash flooding as the remnants from the
tropical system lifts north through the region with anomalously
high moisture levels leading to heavy rainfall rates. The
northern half of the watch area maintains a later, 18z start time,
following the timing of the onset of heavy rain. This watch area
was expanded eastward a row of counties this morning, based on
uncertainties with the track of the system.

Discussion:

Quiet and dry conditions will be seen through midnight. Attention
then turns to the remnants of Cristobal.

After midnight humidity levels will slowly increase as Cristobal
approach the area. Downward motion ahead of the system should result
in dry conditions through 4 AM Tuesday. Starting around dawn Tuesday
rain should begin moving into the far southern areas with it perhaps
reaching an Ottumwa, IA to Galesburg, IL line by 7 AM.

On Tuesday a large area of rain with overspread the area from south
to north during the day with it 'possibly' ending in the far south
by late in the afternoon. The possibility does exist that the
northeast half of the area 'could' remain dry until mid to late
afternoon. Whether or not this occurs will depend upon the track of
the low pressure center.

Those areas that do not see rain until the afternoon hours will have
the potential to warm into the mid 80s. Where the rain persists
temperatures will likely hold in the 70 to 75 degree range with high
humidity levels.

Right now the strongest winds look to be across the eastern half of
Illinois. But some wind gusts to 35 mph are possible east of the
Mississippi.

Thunderstorms will be possible Tuesday but given should be generally
isolated and embedded within the larger rain band.

As for the overall severe risk; hail is doubtful given the extremely
high freezing levels. Localized damaging winds 'may' be possible if
precipitation loading occurs in the stronger downdrafts. While the
tornado potential is there given the amount of wind shear with
height, it 'may' be dependent upon how much heating can occur during
the day and where a storm develops in relation to the larger rain
shield.

.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 336 PM CDT Mon Jun 8 2020

The influence of the remnants of Cristobal and strong upper level
system that follows will provide continued unsettled conditions
Tuesday night into Wednesday. An upper level northwest flow, then
upper level ridge will then provide an extended stretch of dry
weather with below normal temperatures gradually moderating to near
to above normal early next week.

Tuesday night: The near model consensus now has Cristobal's remnant
low lifting from WI to upper MI, while a new low pressure center
advances from the west under the strong upper low moving through the
central plains. The lack of surface convergence and shortwave
subsidence aloft between these systems will likely keep most of the
area precipitation-free through the night, once the exiting band
moves out of the north in the evening. Thus, pops have been lowered
to slight chances for most of the night, with chances for showers
and possible thunderstorms increasing in the west and southwest
toward morning as the upper level forcing develops ahead of the the
advancing upper level trough. Cooler and slightly drier air may
begin to filter into the area toward morning and forecast lows are
in the upper 50s to lower 60s. With the deeper moisture out of the
area, there will be no significant threat of heavy rainfall.

Wednesday should see a band of showers and isolated thunderstorms as
the main lift ahead of the sharp upper level shortwave moves
through, taking on a slightly negative tilt. This could bring
another quarter to half inch rainfall over mainly the northwest
during the morning. While the surface pressure gradient will
increase during the day, the signal for strong winds is less clear
than earlier model runs. This is due to a weaker, less defined
surface pressure gradient with the surface troffiness in the
morning under the phasing upper level system. Winds will begin to
ramp up by afternoon, possibly into the 20 to 30 mph range, but the
confidence of gusts over 40 mph has diminished. Clouds and low level
cool air advection will hold temperatures in the 70s. Gusty west
winds will continue through Wednesday night night with temperatures
cooling into the mid to upper 50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
ISSUED AT 116 AM CDT Tue Jun 9 2020

Bands of heavy rain will impact the terminals on Tuesday as
tropical moisture overspreads the area. Anticipate MVFR/IFR in
periods of heavier rain and as the low ceilings linger into the
evening. Isolated thunder is possible but did not include in TAFs
with this update due to low confidence on the coverage. Breezy ESE
winds during the morning will abruptly switch around to the WSW
during the afternoon or evening.

&&

.HYDROLOGY...
Issued at 759 PM CDT Mon Jun 8 2020

Rainfall forecast for this system continues to show uncertainty.
This afternoons forecasts moved the heaviest rain west of the area
while some guidance still has our area to get some of the highest
amounts. As a result coordinated with the RFC to keep the
forecasts the same as this AM. This forecast has the heavier rain
in our area. If this doesnt occur then river forecasts would be
too high.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch from 1 PM CDT this afternoon through this
     evening for Benton-Buchanan-Cedar-Clinton-Delaware-Dubuque-
     Jackson-Jones-Linn-Scott.

     Flash Flood Watch from 7 AM CDT this morning through this
     evening for Des Moines-Henry IA-Iowa-Jefferson-Johnson-
     Keokuk-Lee-Louisa-Muscatine-Van Buren-Washington.

IL...Flash Flood Watch from 1 PM CDT this afternoon through this
     evening for Jo Daviess-Rock Island.

     Flash Flood Watch from 7 AM CDT this morning through this
     evening for Hancock-Henderson-Mercer.

MO...Flash Flood Watch from 7 AM CDT this morning through this
     evening for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08/Sheets
LONG TERM...Sheets
AVIATION...Uttech
HYDROLOGY...Gibbs
Hazardous weather outlook, Jun 8, 3:53 PM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
353 PM CDT Mon Jun 8 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-092100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
353 PM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Flooding continues along portions of the Wapsipinicon River and
Mississippi River. Please see the latest Flood Statements and
Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Periods of heavy rain are likely on Tuesday as the remnants of
tropical storm Cristobal move through the region. A Flash Flood
Watch is in effect Tuesday for all of eastern Iowa, northeast
Missouri and much of far west central and northwest Illinois along
the Mississippi River. A widespread rainfall 1 to 3 inches is
possible in the watch area with isolated amounts near 4 inches.

The heavy rainfall may result in areas of flash flooding and
eventual river flooding. There is a slight risk for flash
flooding area-wide, but lower rainfall amounts are forecast along
and east of the Mississippi River.

Also on Tuesday, there is a marginal risk for severe weather
area-wide. The primary risk is brief spin up tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

DLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:50 PM CDTSpecial Weather StatementDVNStephenson25 min

Nearby

Wind Advisories in Illinois, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.